The Naked Scientists

The Naked Scientists Forum

Author Topic: Can Amitriptyline cause increased orgasms?  (Read 2758 times)

Offline Jimbee

  • Jr. Member
  • **
  • Posts: 22
    • View Profile
Can Amitriptyline cause increased orgasms?
« on: 24/03/2014 14:06:21 »
I know with the advent of new antidepressants, the suppression of the male orgasm is now a new topic for debate. It is unfortunately one of the potential side effects, esp. with the new class of antidepressants in use. I was actually recently discussing the matter with one of my doctors. And he remarked anyone who could find an antidote to this side effect would be a rich man (or corporation, whatever) indeed.

That's why I wonder if there isn't in fact already such a drug. Amitriptyline. It is an old class tricyclic antidepressant, rarely used today. And I took it briefly in 1989, after a suicide attempt. It produced very strong orgasms in me (yes, I was masturbating if you must know--I was still quite young then ;)). So much so, I literally injured whatever body part is involved in orgasms (i.e., it hurt after that). Surely if there is any drug to produce strong orgasms in the anorgasmic male, it would be Amitriptyline, no? And of course, it could always be studied to produce other drugs, I'm sure. (Let's get started then.)

Here is the Wikipedia article: [nofollow] And of course, it goes without saying such a revolutionary drug could help the anorgasmic female too--where it is more prevalent anyways.

Any of the rest of you have any further thoughts on this matter?

« Last Edit: 25/03/2014 21:53:34 by chris »


Offline eternity

  • Jr. Member
  • **
  • Posts: 27
    • View Profile
Re: Amitriptyline and the Anorgasmic Man.
« Reply #1 on: 25/03/2014 12:09:43 »
I cant answer your question but I do know this about the side effects of medication (specifically anything that is used in combating mental health problems).

Before medicines are put into the market they are tested (this is common knowledge). During testing, if one person has any type of side effect, even if it is 1 person in 100, for whatever reason, the drug then carries the warning that it has 'x' side effect.
So, just becasue it is a side effect in you, doesnt necessarily mean it will work for someone else.  IN relation to your question, there were a lot of medicines back then that were literally taken of the market becasue they caused such adverse side effects, some people are still suffering from them today. What Im saying is, Im not sure it would be safe...

From what I remember Amitriptyline is one of the older medicines and is usually a last resort medicine (someone please correct me if im wrong - its been 7 years since I thought about this) because of its strong side effects/toxicity. These days, SSRIs are preferred alongside alternative treatments such as CBT.

Anyway, the short answer is, don't Viagra and MDMA do that? Neither of them are legal to buy though.

Offline chris

  • Neilep Level Member
  • ******
  • Posts: 5294
  • Thanked: 61 times
  • The Naked Scientist
    • View Profile
    • The Naked Scientists
Re: Can Amitriptyline cause increased orgasms?
« Reply #2 on: 25/03/2014 21:55:11 »
It's news to me that amitriptyline provoked orgasms: many people say that it blunts or blocks orgasm. I've also had a couple of patients take it not for depression but at low dose for neuropathic pain and they also remarked on this.

The Naked Scientists Forum

Re: Can Amitriptyline cause increased orgasms?
« Reply #2 on: 25/03/2014 21:55:11 »


SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums